Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
144 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes high heart rate after discontinuing Clonidine patch?

I ve been on a .2 clonidine patch for 2 years and after it not controlling bp was told to quit cold turkey and prescribed Losartan and hydrochlorthiazide. My heart rate while on the clonidine patch was always 55-75. Since stopping it s between 85-110. Can the increase in heart rate be due to the coming off of clonidine?
Mon, 27 Aug 2018
Report Abuse
General & Family Physician 's  Response
Hi,

The increase in the heart rate that you are experiencing is due to Clonidine withdrawal. Cloidine is an antihypertensive drug that works by reducing heart rate and dilating the blood vessels. When you have been using it for a long time and you stop it abruptly, withdrawal symptoms may develop and the most common symptom is racing heart. It is important that you go back to the doctor and explain the symptoms you have and the doctor might need to give you some other treatment to keep your heart rate in control.

Hope I have answered your query. Let me know if I can assist you further.
Regards,
Dr. Antoneta Zotaj
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have high blood pressure. Treatment is clonitine patch once weekly to control. My quwation is that med causes my mouth to be exceedingly dry....